MAUDE Adverse Event Report: COOK INC TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G07303
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k171997.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the tip of a torq-flex australian modification mandril wire guide unraveled and sheared off during a pacemaker placement procedure.The tip was retained within the patient's subcutaneous tissue.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information can be requested as there is no identifying information for the hospital provided in the medwatch report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: f2 - mw5100651.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.An unknown customer (united states) contacted cook on 27apr2021 stating that during a pacemaker placement procedure, the stf-18-60-aust wire guide from lot# 13506409, unraveled and sheared off, with the distal tip being retained in the subcutaneous tissue.A review of the documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures of the product was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no dimensional, visual, or functional verifications could be completed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that there are process checks during the manufacturing process to catch and prevent product from leaving house that would lead to this failure.A review of the device history record (dhr) for lot 13506409 found one relevant nonconformance for wire guide surface defect.It should be noted that there were no other complaints associated with this lot number.Based on the device failure analysis, device history record, and device master record, there is no indication the device was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Cook also reviewed product labeling.This device is supplied with an instructions for use (ifu) t_mwg_rev0.The warning section of the ifu states the following: this product is a delicate instrument.Avoid forceful angulation.Avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material form the wire guide.Based on the information provided, no returned product and the results of our investigation, a definitive cause for the failure could not be established.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
TORQ-FLEX AUSTRALIAN MODIFICATION MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11797816
Report Number1820334-2021-01310
Device Sequence Number3142691
Product Code DQX
UDI-Device Identifier00827002073036
UDI-Public(01)00827002073036(17)251110(10)13506409
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberG07303
Device Catalogue NumberSTF-18-60-AUST
Device Lot Number13506409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer09/03/2021
12/22/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date09/10/2021
01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown